Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

June 18, 2019Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 18, 2019, 3:08 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2019, 3:08 PM EDT (19:08 UTC)
Expired
Jun 18, 2019, 3:45 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
776 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS82 KFFC 181908
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Tue Jun 18 2019
 
GAZ046-048-057-181945-
Rockdale GA-Newton GA-Henry GA-
308 PM EDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...NEWTON AND
NORTHEASTERN HENRY COUNTIES UNTIL 345 PM EDT...

At 308 PM EDT...a strong thunderstorm was near Magnet, or near
Conyers...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Georgia International Horse
Park, Magnet, Gum Creek, Almon, Milstead, Richardson Park, Kelleytown
and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8412 3362 8411 3363 8411 3376 8393
      3365 8377 3350 8383 3354 8414 3360 8415
TIME...MOT...LOC 1908Z 252DEG 7KT 3359 8406 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 1:44 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 18, 1:44 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
144 PM EDT Tue Jun 18 2019

.PREV DISCUSSION... /Issued 749 AM EDT Tue Jun 18 2019/

PREV DISCUSSION... /issued 330 AM EDT Tue Jun 18 2019/

SHORT TERM /Today through Wednesday/...
Southerly low level flow riding up and over boundary over North GA
continues to generate periods of showers and embedded
thunderstorms. Strong shortwave will be moving out of the
Mississippi Valley later this morning and moving into the local
area through the afternoon hours. Depending upon how much low
clouds we get this morning will dictate the amount of instability
we can get prior to shortwave arrival.

As of now, the models indicate only modest values of
instability...remaining below 1500 J/KG in general although SE
sections of the forecast area may go higher. Regardless, with the
aid of shortwave, should see likely pops over most all of the
area. Although some strong storms cannot be ruled out, feel heavy
rainfall may be the bigger concern with this system, given the
limited instability but high deep layer moisture content.

Shortwave will be east of the area by the overnight hours with
some drier air working in. Will still keep some low end pops in as
some embedded followup shortwaves move through but overall,
activity should be on the wane. For Wed, we go from todays
precipitable water values in excess of 2 inches to less than 1.5.
Instability will be increasing and strong shortwave will be moving
through Alabama, but arrival for local area should be late enough
that we will only realize mid range chance pops for Wed afternoon.
Abundant cloud cover will keep temps in check with low to mid 80s
for the North but still getting to the 90s degree mark for Central
GA.

Deese

LONG TERM /Wednesday Night through Monday/...
A short wave will be approaching Wednesday night and
move across the area on Thursday and will help to enhance
showers and storms in an already moist and unstable airmass.

After Thursday, an upper level ridge builds but the airmass
stays moist and unstable with highly diurnal scattered showers
and storms expected through Sunday.

On Monday, a short wave moves to the area that will help to enhance
showers and storms, especially for n GA.

For the most part, temperatures will run within several of normal
and favor above normal through the long term period.

BDL

&&

.AVIATION...
18Z Update...
MVFR to VFR ceilings across the area but will see ceilings fall
mainly into the MVFR range and then IFR around daybreak. Ceilings
will lift back into the MVFR/VFR range by Wed afternoon.
SHRA/TSRA expected across the area Today, Tonight, and Wednesday.
Precip will be a bit isolated overnight so not including it in the
TAF. Winds will stay mainly out of the West to SW at 10kts or
less.

//ATL Confidence...18Z Update...
Confidence Medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          85  70  87  71 /  60  60  40  40
Atlanta         84  70  86  72 /  70  40  40  50
Blairsville     78  64  80  65 /  80  40  40  70
Cartersville    84  69  86  71 /  80  40  40  60
Columbus        88  72  89  74 /  70  40  40  20
Gainesville     82  69  84  71 /  70  50  40  60
Macon           89  71  89  72 /  60  60  40  20
Rome            84  69  86  71 /  80  40  40  70
Peachtree City  85  69  87  71 /  70  40  40  40
Vidalia         90  73  90  74 /  50  50  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...01
Hazardous weather outlook, Jun 18, 10:19 AM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1019 AM EDT Tue Jun 18 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1019 AM EDT Tue Jun 18 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across the area through
tonight. Isolated strong to severe thunderstorms are possible,
mainly this afternoon and evening. The main hazards will be gusty
winds, frequent lightning and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms can be expected on Wednesday and numerous
to occasional thunderstorms are expected on Thursday. Some storms
could be strong to severe with gusty winds, frequent lightning and
heavy rainfall.

Isolated to scattered thunderstorms can be expected Friday into
Monday, most so during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 18, 1:35 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT Tue Jun 18 2019

GAZ080-081-094-181800-
Peach GA-Taylor GA-Crawford GA-
135 PM EDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR PEACH...NORTHEASTERN TAYLOR AND
CRAWFORD COUNTIES UNTIL 200 PM EDT...

At 134 PM EDT...a strong thunderstorm was near Reynolds, or 7 miles
south of Roberta...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Fort Valley, Roberta, Reynolds, Knoxville, Lee Pope and Horns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8412 3265 8416 3278 8390 3258 8382
TIME...MOT...LOC 1734Z 248DEG 13KT 3262 8406

WIND...40MPH
Special weather statement, Jun 18, 1:41 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Tue Jun 18 2019

GAZ027-181815-
Madison GA-
141 PM EDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 215
PM EDT...

At 140 PM EDT...a strong thunderstorm was over Danielsville...moving
northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Danielsville, Ila and Pocataligo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3426 8312 3423 8308 3421 8309 3417 8310
      3415 8308 3416 8307 3414 8306 3409 8325
      3420 8332 3425 8325 3424 8324 3425 8324
      3425 8320 3424 8317 3427 8311
TIME...MOT...LOC 1740Z 242DEG 13KT 3415 8324

WIND...40MPH
Special weather statement, Jun 18, 2:53 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Tue Jun 18 2019

GAZ103-104-181945-
Sumter GA-Webster GA-
253 PM EDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER AND SOUTHERN
WEBSTER COUNTIES UNTIL 345 PM EDT...

At 252 PM EDT...a strong thunderstorm was near Brooksville, or 11
miles northwest of Dawson...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Preston, Plains, Weston, Sumter, Maddox, Croxton
Crossroads, Centerpoint, Dumas and Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8466
      3195 8465 3214 8445 3214 8443 3208 8424
      3192 8421 3192 8434 3187 8434
TIME...MOT...LOC 1852Z 238DEG 13KT 3185 8461

WIND...40MPH
Special weather statement, Jun 18, 2:57 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Tue Jun 18 2019

GAZ023-025-181930-
Hall GA-Jackson GA-
257 PM EDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL AND
NORTHWESTERN JACKSON COUNTIES UNTIL 330 PM EDT...

At 257 PM EDT...a strong thunderstorm was over Candler, or 7 miles
south of Gainesville...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Jefferson, Braselton, Oakwood, Maysville, Pendergrass,
Gillsville, Talmo, Candler, Chestnut Mountain and Road Atlanta-Lanier
Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3433 8365 3432 8365 3429 8361 3429 8360
      3425 8357 3413 8358 3412 8382 3413 8382
      3412 8383 3426 8389 3436 8367
TIME...MOT...LOC 1857Z 252DEG 7KT 3421 8378

WIND...40MPH
Special weather statement, Jun 18, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Tue Jun 18 2019

GAZ046-048-057-181945-
Rockdale GA-Newton GA-Henry GA-
308 PM EDT Tue Jun 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...NEWTON AND
NORTHEASTERN HENRY COUNTIES UNTIL 345 PM EDT...

At 308 PM EDT...a strong thunderstorm was near Magnet, or near
Conyers...moving east at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Georgia International Horse
Park, Magnet, Gum Creek, Almon, Milstead, Richardson Park, Kelleytown
and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3362 8412 3362 8411 3363 8411 3376 8393
      3365 8377 3350 8383 3354 8414 3360 8415
TIME...MOT...LOC 1908Z 252DEG 7KT 3359 8406

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:02 PM EDTSpecial Weather StatementFFCUnion28 min
Jun 17, 8:09 PM EDTSpecial Weather StatementFFCBarrow36 min
Jun 17, 8:16 PM EDTSpecial Weather StatementFFCDeKalb29 min
Jun 17, 8:22 PM EDTSpecial Weather StatementFFCBanks23 min
Jun 17, 8:55 PM EDTSpecial Weather StatementFFCWhite35 min
Jun 18, 1:06 AM EDTSpecial Weather StatementFFCUnion24 min
Jun 18, 1:35 PM EDTSpecial Weather StatementFFCCrawford25 min
Jun 18, 1:41 PM EDTSpecial Weather StatementFFCMadison34 min
Jun 18, 2:53 PM EDTSpecial Weather StatementFFCWebster52 min
Jun 18, 2:57 PM EDTSpecial Weather StatementFFCHall33 min
Jun 18, 3:28 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Newton, Rockdale, Walton27 min
Jun 18, 3:38 PM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee37 min
Jun 18, 3:42 PM EDTSpecial Weather StatementFFCHall33 min
Jun 18, 4:15 PM EDTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Talbot, Taylor30 min
Jun 18, 4:30 PM EDTSpecial Weather StatementFFCPike30 min
Jun 18, 4:36 PM EDTSevere Thunderstorm WarningFFCPike, Spalding24 min
Jun 18, 4:43 PM EDTSpecial Weather StatementFFCFayette17 min
Jun 18, 4:46 PM EDTSpecial Weather StatementFFCCrawford, Talbot29 min
Jun 18, 5:02 PM EDTSpecial Weather StatementFFCHenry, Spalding13 min
Jun 18, 5:10 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Lamar, Monroe, Taylor, Upson50 min
Jun 18, 5:15 PM EDTSpecial Weather StatementFFCMorgan30 min
Jun 18, 5:35 PM EDTFlash Flood WarningFFCJackson, Madison6 hr
Jun 18, 5:47 PM EDTSpecial Weather StatementFFCBibb, Twiggs28 min
Jun 18, 5:50 PM EDTSpecial Weather StatementFFCOglethorpe25 min
Jun 18, 5:52 PM EDTSpecial Weather StatementFFCCrisp53 min
Jun 18, 6:17 PM EDTSpecial Weather StatementFFCOglethorpe43 min
Jun 18, 6:22 PM EDTSpecial Weather StatementFFCPutnam23 min
Jun 18, 6:27 PM EDTSpecial Weather StatementFFCJefferson33 min
Jun 18, 6:28 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson32 min
Jun 18, 6:44 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Jun 18, 6:53 PM EDTSpecial Weather StatementFFCPutnam37 min
Jun 18, 7:08 PM EDTSpecial Weather StatementFFCWilkes22 min
Jun 18, 7:10 PM EDTSpecial Weather StatementFFCTaliaferro20 min
Jun 18, 7:47 PM EDTSpecial Weather StatementFFCWarren13 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.